Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

motrin overdose ? HELP please

ok so my son got shot' s today ; the doc told me to give him motrin or tylenol , i went with motrin , and i was' nt paying close attention to the amount i gave him i know it was more then the 1.875 suggested , now hes passed out on the couch , hes been asleep for about 2 1/2 hours, i called poison control but they didnt help , i called his doc ; she didnt really help either , please let me know what yu know might happen and if this has evr happened to yu?!

 
Anonymous

Asked by Anonymous at 3:19 PM on Sep. 8, 2009 in Toddlers (1-2)

This question is closed.
Answers (7)
  • I'll tell you this. It's A LOT harder to OD on motrin than it is to OD on Tylenol. If he had too much Motrin, the first reation would be stomach upset. Mostrin does not effect the liver like tylenol does. But it's not good for your stomach. If he has had too much he would probably throw up.

    This is why i never used tylenol. It's a lot more fatal that motrin, if ingested way more than your supposed to. Your son is probably fine. He would have to drink the whole bottle in order to be in harms way. The fact that he is sleeping means nothing. The motrin probably relaxed him a bit.
    samurai_chica

    Answer by samurai_chica at 3:25 PM on Sep. 8, 2009

  • how much did u give him.. how old and how much does he weight....
    Anonymous

    Answer by Anonymous at 3:20 PM on Sep. 8, 2009

  • oh uhmm ; it was more then the max of 1.875 ml , hes one and weighs 22 pounds .
    Anonymous

    Answer by Anonymous at 3:21 PM on Sep. 8, 2009

  • im sure he will be ok. just let him sleep it off and just keep checking on him..
    Anonymous

    Answer by Anonymous at 3:23 PM on Sep. 8, 2009

  • If you are really concerned I'd wake him up and play with him, see how he acts he's prob okay, but i'd def wake him up
    heartfrommyson

    Answer by heartfrommyson at 3:24 PM on Sep. 8, 2009

  • oh my goodness thank yu ladies , ive never expiernced this and it worried mee !
    Anonymous

    Answer by Anonymous at 3:27 PM on Sep. 8, 2009

  • I would try waking him up if you really suspect something is wrong... Sometimes babies sleep a lot after their shots and pain meds. If the doctor/poison control are not worried I would just monitor him closely. Maybe let him sleep somewhere were you can watch his little chest move up and down. My LO just got his four month shots and I gave him tylenol, he is also asleep. It is a lot of stress on their little bodies and they seem to get sleepy no matter what. The motrin should be out of his system at least by the morning so if he is still acting out of sorts then maybe I would call my doc again.
    bxp10070

    Answer by bxp10070 at 3:28 PM on Sep. 8, 2009

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN